AMiodarone pulmonary toxicity?

0 0 329 6 months ago

An 67 y/o male patient with heart failure and history of percutaneous mitral valve repair ( mitraClip) and ICD presents with dry cough and malaise. He was on amiodarone 600 mg/d for the last 5 months b/o ventricular tachycardia. His ejection fraction was 30%. X-ray did not change after 2 weeks despite parenteral diuretic theraphy. His previous chest X-ray taken at another center 1 month before the last presentation showed similar findings. 

Amiodarone may cause Interstitial pneumonitis and it is characterized by the insidious onset of nonproductive cough and/or dyspnea, which are present in 50 to 75 percent at presentation. Fever is also present in almost half of the patients. The onset of symptoms is usually within 6 to 12 months of starting amiodarone. The diagnosis is usually based on exclusion of alternative diagnosis.

Chest x-ray usually shows ground-glass opacities that may be diffuse of localized. 

Taylanmd

Last seen:  3 hours ago

cardiologist, electrophysiologist.

[email protected]

More cases by Taylanmd

This site uses cookies. By continuing to browse the site you are agreeing to our use of cookies  Find out more here